Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 7, NWS Green Bay, WI

April 21, 2017Florence County, Marinette County, Wisconsin; Dickinson County, Michigan

NWS Green Bay, WI issued this river flood advisory at Apr 21, 2017, 10:22 AM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Michigan. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 10:22 AM CDT (15:22 UTC)
Expired
Apr 22, 2017, 10:18 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Kingsford (KFDM4).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

900 
WGUS83 KGRB 211522
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1022 AM CDT Fri Apr 21 2017

...The National Weather Service in Green Bay has issued a Flood 
Advisory for the Menominee River...Memoninee River...

  Menominee River near Kingsford affecting Dickinson...Florence and 
  Marinette Counties 
  Memoninee River near Big Quinnesec Falls Dam affecting 
  Dickinson...Menominee...Florence and Marinette Counties 

Synoptic conditions continue to support high flows on area rivers and
streams.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to developments by listening to NOAA Weatherradio.  Flood 
statements are normally updated twice a day.

&&

MIC043-WIC037-075-230318-
/O.NEW.KGRB.FL.Y.0007.170421T1522Z-170423T0318Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT Fri Apr 21 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Kingsford
* At  9:30 AM Friday The flow was 7612 cfs.
* Forecast...The river is forecast to reach maximum stage of MSG feet
  .
* At 8000 cfs, Flows at this rate downstream from the Kingsford dam 
  may impact some shoreline structures.  

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817


$$

MIC043-109-WIC037-075-230318-
/O.NEW.KGRB.FL.Y.0008.170421T1522Z-170423T0318Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1022 AM CDT Fri Apr 21 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Memoninee River near Big Quinnesec Falls Dam
* At  9:30 AM Friday The flow was 8403 cfs.
* Forecast...The river is forecast to reach maximum stage of MSG feet
  .
* At 5000 cfs, While flooding is not expected...rivers flows are high
  or expected to increase. Recreational interests should monitor the 
  river.  Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 21, 6:13 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 21, 6:13 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
613 AM CDT Fri Apr 21 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 327 AM CDT Fri Apr 21 2017

Light precipitation will continue to exit east as a mid level PV
anomaly associated with a mid level trof moves through the western
Great Lakes. Precipitation will mainly be liquid across the
southern cwa, with some snow mixed in across north-central
Wisconsin. Given the paucity of moisture this is not expected to
amount to much. Once this feature tracks off to the east, dry air
evident on water vapor satellite imagery over the upper
Mississippi Valley will advect in. This will clear out the clouds
from west to east today as high pressure builds in across the
western Great Lakes region this afternoon. Highs today should
recover back into the 50s with a late April sun angle.

Overnight the aforementioned high will settle in, bringing clear
skies and light winds. This will give the region ideal radiating
conditions, allowing temperatures to tumble across the region.
Given these conditions will lower mins tonight, especially across
north-central Wisconsin, with expected lows ranging from the 20s
across north-central Wisconsin, with low to mid 30s across central
and east-central Wisconsin.

Dry weather is expected to continue into Saturday as return flow
and abundant sunshine allow highs to soar into the low 60s away
from Lake Michigan during the afternoon hours. Near the lake highs
should remain in the 50s.

.LONG TERM...Saturday Night Through Thursday
Issued at 327 AM CDT Fri Apr 21 2017

Mainly dry weather is expected across the forecast area through
Monday, though there is a slight chance for rain across northern
Wisconsin Sunday night and Monday in the vicinity of a stalled
cold front. Precipitation near the Michigan border could be in the
form of a wintry mix or snow late Sunday night. Rain chances will
spread across the entire area Monday night as a surface low
passes to the north of the state and a mid level short wave trough
moves across northern Wisconsin.

Models start to diverge Tuesday night, so have kept with the
blended model solution for the remainder of the forecast. There
is a chance for showers Tuesday night, mainly in the eastern and
southern parts of the area. Showers are possible again in central
and east central Wisconsin Wednesday and there is a chance for
showers across the entire area Wednesday night. Rain will mix with
and then change to snow mainly along and north of Highway 29 by
12Z Thursday. Precipitation will change back to all rain Thursday
morning and rain will become likely across much of the area by
Thursday evening.

High temperatures will be near or above normal Sunday through
Tuesday. After that, mainly cooler than normal highs will prevail
for Wednesday and Thursday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 610 AM CDT Fri Apr 21 2017

Despite breaks in the clouds this morning, sunrise should fill
back in the MVFR deck as rising motion creates cumulus clouds. The
deck will eventually erode to mostly clear skies by the afternoon
as drier air advects in from the west. Clear skies and VFR
conditions with light winds are expected tonight as high pressure
moves through the western Great Lakes.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Kurimski
Hazardous weather outlook, Apr 21, 3:48 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
348 AM CDT Fri Apr 21 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
348 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Heavy rainfall from last night will keep some rivers and streams
in northeast Wisconsin above bankfull, or above flood stage.
Please see the appropriate flood statements or hydrologic
statements for more in-depth details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No widespread hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-220900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
348 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft will continue this morning,
due to gusty northwest winds and high waves.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft are also possible Monday into
Tuesday.

Kurimski/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:22 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr

Nearby

River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.